Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 47, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Aug 26, 2001, 5:58 PM EDT for Yates County, New York. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2001, 5:58 PM EDT (21:58 UTC)
- Expired
- Aug 26, 2001, 7:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Yates County, NY
The radar
The Binghamton radar (KBGM), 104 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
960 WUUS51 KBGM 262201 SVRBGM NYC123-262300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 558 PM EDT SUN AUG 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YATES COUNTY IN CENTRAL NEW YORK. * UNTIL 700 PM EDT. * AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTHERN ONTARIO COUNTY ...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VINE VALLEY AROUND 610 PM EDT. MIDDLESEX AROUND 615 PM EDT. POTTER AROUND 620 PM EDT. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. $$ MJ/RB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:12 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 26, 3:12 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 312 PM EDT SUN AUG 26 2001 AT 3PM A COLD FRONT EXTENDED FROM SOUTHEAST ONTARIO INTO NW OHIO WITH CONVECTION FIRING ALONG/AHEAD OF IT. A LINE OF SHOWERS THAT MOVED THROUGH WRN NY EARLIER HAS DISSIPATED FOR THE MOST PART... ALTHOUGH RADAR SHOWS A WEAK SHOWER MOVING THROUGH NRN SENECA COUNTY. MODEL DATA INDICATES ONLY WEAK INSTABILITY OVERNIGHT...MAINLY OVER WRN ZONES...WITH CAPES OF 500 OR LESS. THIS LOOKS REASONABLE BASED ON THE WARM MID-LEVEL TEMPS...SO WILL ONLY MENTION THE POSSIBILITY OF A TSTORM. WILL KEEP LIKELY POPS ACROSS NW AND CENTRAL ZONES TONIGHT AS THE FRONT/SHORTWAVE TROUGH MOVE THROUGH. THE UPPER TROUGH WILL WILL BE WEAKENING WITH TIME...SO THE CHANCE POPS IN SE ZONES FROM PREVIOUS PACKAGE LOOKS GOOD. MONDAY..FRONT WILL BE THROUGH MOST OF THE AREA BY NOON...BUT WILL BE SLOWING DOWN AS THE FRONT BECOMES ALMOST ALIGNED WITH THE UPPER- LEVEL FLOW. WILL LEAVE CHC OF MORNING SHOWERS IN CENTRAL ZONES... AND IN SE ZONES ALL DAY. MONDAY NIGHT..SKIES WILL CLEAR OUT AS DRIER AIR WORKS IN. THE NEXT COLD FRONT WILL APPROACH WRN NY LATE...BUT PRECIP SHOULD REMAIN WEST OF OUR AREA. TUESDAY..A STRONGER COLD FRONT/UPPER-TROUGH WILL MOVE THROUGH...AND WILL GENERATE SCT SHOWERS AND TSTORMS. EXTENDED (TUE NIGHT-SUN)..COLD AIR MOVES IN BEHIND THE FRONT TUES NIGHT-WED. TEMPS WARM UP THU AND FRI AHEAD OF THE NEXT COLD FRONT WHICH SHOULD AFFECT OUR AREA FRIDAY INTO SATURDAY. TEMPS LOOK TO BE CHILLY NEXT WEEKEND AS WE ENTER METEOROLOGICAL FALL. WORK ZONES OUT. ZONES BY 330 PM. .BGM...NONE. VAN AUSDALL
Nearby
Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.